advertisement
Question
Posted by: Tinkerbell | 2005/01/10

"Yeast" infection?

Dear Gynae Doc

I have had a vaginal discharge for longer than what I have had my menstrual cycle. I am now 36, started period at about 12 and have had this discharge from about a year before that. It does not itch, burn or anything like that, but during certain times of the month there seems to be more of it. At times it appears to be "stringy". It is sometimes white/yellow (when very stringy) and at other times a bit darker yellow, and becomes "crusty when dry on underclothes. Last month the pharmacy gave me a once treatment (just one tablet), but alas, the problem remains. The leaflet said that in severe cases, the medication may be prescribed at 1 tablet monthly for 3 to 4 months. I have had 2 children, and my gynaecologist never mentioned anything was wrong or prescibed anything. I find this an embarresment! I do not have a medical aid, and cannot afford doctors fees at the moment. Should I get another dose of medication from the pharmacy this month, or do you have better advice? Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It may well be that this is a 'normal' discharge. From what you describe, this is what it sounds like. The quickest way to find out is to see a doctor and have a swab taken and sent to the lab. I do not recommend getting medication from the pharmacy as it did not make any difference before and you will n ot know what is being trated.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement